Alert archive / Illinois / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 149, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jun 28, 2003, 9:26 PM CDT for Knox County, Peoria County, Illinois. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2003, 9:26 PM CDT (02:26 UTC)
- Expired
- Jun 28, 2003, 10:30 PM CDT
- In force
- 64 min
- Issued by
- NWS Lincoln, IL
- Area
- Counties, with a storm outline in the text
Counties Knox County, IL, Peoria County, IL
The radar
The Lincoln radar (KILX), 97 km from the middle of the area, began a volume at 02:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 2.4 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 193 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 1521 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KILX 290226 SVRILX ILC095-143-290330- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 925 PM CDT SAT JUN 28 2003 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... PEORIA COUNTY IN CENTRAL ILLINOIS KNOX COUNTY IN WEST CENTRAL ILLINOIS * UNTIL 1030 PM CDT * AT 925 PM CDT...OVER YATES CITY...OR ABOUT 15 MILES NORTH OF CANTON...MOVING EAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ELMWOOD LAURA BRIMFIELD DUNLAP PEORIA THIS STORM IS CAPABLE OF PRODUCING WINDS IN EXCESS OF 60 MPH... DAMAGING HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. TAKE SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO YOUR LOCAL ESDA...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. STAY TUNED FOR LATER STATEMENTS. LAT...LON 4096 9022 4076 9029 4069 8967 4090 8965 $$ NNNN HALL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 8:50 PM CDT, 36 minutes earlier.
Area forecast discussion, Jun 28, 8:50 PM CDT, 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 850 PM CDT SAT JUN 28 2003 SCATTERED SVR STORMS EARLIER THIS EVENING HAVE WEAKENED AND MOVED TO THE EAST BUT SCT RWS/TRWS CONTINUE TO DEVELOP AND MOVE FROM WEST TO EAST ACROSS THE AREA. STORMS MOVING ALONG A LINE FROM NEAR MACOMB ACROSS N-CENTRAL CWA TO NEAR DANVILLE. THESE NEWER STORMS WEAKER THAN EARLIER STORMS AND EXPECT THEM TO CONTINUE THAT WAY WITH THE LOSS OF HEATING. TOUGH CALL TONIGHT ON WHAT TO DO WITH THE POPS. THINKING THAT MOST ACTIVITY WILL WANE AFTER MIDNIGHT...BUT WITH SO MANY BOUNDARIES IN THE AREA AND WNW FLOW ALOFT...PLUS THE MAIN FRONT STILL JUST UPSTREAM ALONG WITH AN APPROACHING JET MAX...AM LEARY TO PULL THE POPS ALL TOGETHER. WILL MONITOR TRENDS A LITTLE LONGER BEFORE MAKING FINAL DECISION. WILL PROBABLY JUST FRESHEN UP THE WORDING AND LOWER POPS A LITTLE BUT KEEP MENTION OF SOMETHING THRU THE NIGHT. .ILX...NONE. HALL
Hazardous weather outlook, Jun 28, 11:44 AM CDT, 9 hours 42 minutes before
ILZ027>031-036>038-040>057-061>063-066>068-071>073-291100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1144 AM CDT SAT JUN 28 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHEAST ILLINOIS. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL APPROACH CENTRAL ILLINOIS LATE THIS AFTERNOON. SCATTERED THUNDERSTORMS ARE EXPECTED ALONG AND AHEAD OF THE FRONT. A FEW OF THESE STORMS MAY BE SEVERE LATE THIS AFTERNOON THROUGH THIS EVENING...PRIMARILY NORTH OF I-72. THE MAIN SEVERE WEATHER THREAT WILL BE DAMAGING THUNDERSTORM WIND GUSTS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A FRONTAL BOUNDARY WILL STALL OUT OVER SOUTHERN ILLINOIS ON SUNDAY. SEVERAL DISTURBANCES WILL MOVE ALONG THE FRONT SUNDAY NIGHT THROUGH MONDAY NIGHT...BRINGING A CHANCE OF THUNDERSTORMS TO THE REGION. THE NEXT THREAT FOR THUNDERSTORMS WILL ARRIVE THURSDAY AND FRIDAY AS A SYSTEM MOVES THROUGH THE MIDWEST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON INTO THIS EVENING WITH THE STORMS THAT DEVELOP ALONG AND AHEAD OF THE COLD FRONT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION...IS AVAILABLE ON THE INTERNET AT: HTTP://WWW.CRH.NOAA.GOV/ILX PLEASE NOTE THAT THE WEB ADDRESS SHOULD BE ALL IN LOWER CASE. BARNES
In the hours before
Local storm report, Jun 28, 4:53 PM CDT, 4 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
453 PM CDT SAT JUN 28 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0450 PM 1 N GOODFIELD IL 1.50 INCH HAIL
06/28/03 WOODFORD REPORT FROM WOODFORD
COUNTY ESDA.
KELLYLocal storm report, Jun 28, 5:01 PM CDT, 4 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
501 PM CDT SAT JUN 28 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0458 PM 1 N CONGERVILLE IL 75 MPH TSTM WIND GUST
06/28/03 WOODFORD MEASURED WIND GUST.
ALSO...3/4 INCH HAIL.
REPORT FROM WOODFORD COUNTY
ESDA.
KELLYLocal storm report, Jun 28, 5:03 PM CDT, 4 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
503 PM CDT SAT JUN 28 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0500 PM CONGERVILLE IL 1.00 INCH HAIL
06/28/03 WOODFORD SWATH OF HAIL FROM 1 MILE
NORTH...TO 1 MILE SOUTH OF
CONGERVILLE. REPORT FROM
ESDA.
KELLYLocal storm report, Jun 28, 5:44 PM CDT, 3 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
544 PM CDT SAT JUN 28 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0404 PM PEORIA IL 60 MPH TSTM WIND GUST
06/28/03 PEORIA TRAINED SPOTTER REPORTED
AROUND 60 MPH WIND GUST
NEAR THE MOUNT HAWLEY
AIRPORT.
0422 PM 1 N WASHINGTON IL 1.00 INCH HAIL
06/28/03 TAZEWELL ONE INCH HAIL ON THE US 24
BYPASS NORTH OF WASHINGTON.
REPORT FROM TAZEWELL COUNTY
ESDA.
0425 PM WASHINGTON IL 1.50 INCH HAIL
06/28/03 TAZEWELL HAIL REPORTED NEAR
ILLINOIS CENTRAL COLLEGE IN
WASHINGTON. REPORTED BY
TAZEWELL COUNTY ESDA.
0426 PM 2 SE GERMANTOWN HILLS IL .75 INCH HAIL
06/28/03 WOODFORD REPORT FROM WOODFORD
COUNTY ESDA.
0426 PM WASHINGTON IL 1.75 INCH HAIL
06/28/03 TAZEWELL REPORTED BY STORM SPOTTER.
HAIL DURATION ABOUT 8
MINUTES.
0430 PM WASHINGTON IL .88 INCH HAIL
06/28/03 TAZEWELL REPORTED BY TRAINED STORM
SPOTTER.
0450 PM 1 N GOODFIELD IL 1.50 INCH HAIL
06/28/03 WOODFORD REPORT FROM WOODFORD
COUNTY ESDA.
0458 PM 1 N CONGERVILLE IL 75 MPH TSTM WIND GUST
06/28/03 WOODFORD MEASURED WIND GUST.
ALSO...3/4 INCH HAIL.
REPORT FROM WOODFORD COUNTY
ESDA.
0500 PM CONGERVILLE IL 1.00 INCH HAIL
06/28/03 WOODFORD SWATH OF HAIL FROM 1 MILE
NORTH...TO 1 MILE SOUTH OF
CONGERVILLE. REPORT FROM
ESDA.
KELLYLocal storm report, Jun 28, 6:07 PM CDT, 3 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
607 PM CDT SAT JUN 28 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0600 PM NORMAL IL 60 MPH TSTM WIND GUST
06/28/03 MCLEAN WIND SPEED ESTIMATED BY
NORMAL COOP OBSERVER.
KELLYLocal storm report, Jun 28, 7:34 PM CDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
734 PM CDT SAT JUN 28 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0445 PM CONGERVILLE IL .75 INCH HAIL
06/28/03 WOODFORD REPORT FROM STORM SPOTTER.
0457 PM CONGERVILLE IL 71 MPH TSTM WIND GUST
06/28/03 WOODFORD MEASURED WIND GUST FROM
STORM SPOTTER. SPOTTER ALSO
REPORTED 2 TO 3 INCH
DIAMETER TREE LIMBS DOWN.
KELLYThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 9:32 PM CDT | Tornado Warning | ILX | Peoria | 58 min |
| Jun 29, 3:48 PM CDT | Severe Thunderstorm Warning | ILX | Champaign | 42 min |
| Jun 29, 4:32 PM CDT | Severe Thunderstorm Warning | ILX | Morgan, Scott | 58 min |
| Jun 29, 4:34 PM CDT | Severe Thunderstorm Warning | ILX | Champaign, Edgar, Vermilion | 41 min |
| Jun 29, 5:39 PM CDT | Severe Thunderstorm Warning | ILX | Sangamon | 66 min |
| Jun 29, 6:07 PM CDT | Severe Thunderstorm Warning | ILX | Macon, Piatt | 53 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.